MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI 11X22X7 L; SPINE INTERVERTEBRAL FUSION DEVICE

MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI 11X22X7 L; SPINE INTERVERTEBRAL FUSION DEVICE
Catalog Number 03.27.006
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 25 jun 2019: lot 1820386: (b)(4) items manufactured and released on 29-nov-2018.Expiration date: 18-nov-2023.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The surgeon was not able to engage straightly the mectalif tipeek posterior cage.Thread of the cage seemed to be deformed.Backup implant was used for the alternative.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection perfromed by r&d project manager on july 17th 2019: the posterior cage, ref.03.27.006, lot.1820386, presents small scratches on the surface of the ti-coating and a deformation of the m4 thread in the connection area.The potential root cause of these two defects is the cross threading due to the not correct alignment of the cage with the related inserter and inner shaft.

Brand Name
MECTALIF POSTERIOR (TI PEEK) POSTERIOR INTERBODY FUSION DEVICE PEEK/TI 11X22X7 L
Common Device Name
SPINE INTERVERTEBRAL FUSION DEVICE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8784958
Report Number3005180920-2019-00560
Device Sequence Number19308947
Product Code MAX
UDI-Device Identifier07630030831485
UDI-Public07630030831485
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133192
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2023
Device Catalogue Number03.27.006
Device Lot Number1820386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2019
Supplement Date Received by Manufacturer06/13/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date07/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;